Alert archive / Florida / Gale Warnings in 2011
Gale Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Oct 30, 2011, 3:05 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:05 AM EDT (07:05 UTC)
- Expired
- Oct 30, 2011, 1:02 PM EDT
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
047 WHUS72 KJAX 300705 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 AM EDT SUN OCT 30 2011 AMZ470-472-474-301515- /O.UPG.KJAX.SC.Y.0036.000000T0000Z-111031T1500Z/ /O.NEW.KJAX.GL.W.0005.111030T0705Z-111030T1800Z/ /O.NEW.KJAX.SC.Y.0037.111030T1800Z-111031T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 305 AM EDT SUN OCT 30 2011 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY. * WINDS AND WAVES...NORTH WINDS WILL BE 20 TO 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE...BEFORE DIMINISHING THIS AFTERNOON. SEAS WILL BUILD TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-301515- /O.CON.KJAX.SC.Y.0036.000000T0000Z-111031T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 305 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS AND WAVES...NORTH WINDS WILL BE 20 TO 25 KNOTS TONIGHT AND THEN BECOME NORTHEAST ON MONDAY. SEAS WILL BUILD TO 5 TO 7 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
873 WHUS72 KJAX 301409 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1009 AM EDT SUN OCT 30 2011 AMZ470-472-474-302300- /O.CON.KJAX.GL.W.0005.000000T0000Z-111030T1800Z/ /O.CON.KJAX.SC.Y.0037.111030T1800Z-111031T1500Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1009 AM EDT SUN OCT 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT MONDAY... * WINDS AND WAVES...NORTH WINDS WILL BE 20 TO 25 KNOTS WITH GUSTS TO NEAR 35 KNOTS...BEFORE DIMINISHING THIS AFTERNOON. SEAS WILL BE 7 TO 9 FEET...WITH HIGHER AND STEEPER SEAS POSSIBLE NEAR THE OUTER WATERS AND THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-302300- /O.CON.KJAX.SC.Y.0036.000000T0000Z-111031T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1009 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS AND WAVES...NORTHEAST WINDS WILL BE 20 TO 25 KNOTS...WITH A GRADUAL DECREASE TONIGHT. WINDS TO BECOME NORTHERLY ON MONDAY. SEAS WILL BE AROUND 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
064 WHUS72 KJAX 301702 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT SUN OCT 30 2011 AMZ470-472-474-310115- /O.CAN.KJAX.GL.W.0005.000000T0000Z-111030T1800Z/ /O.EXT.KJAX.SC.Y.0037.111030T1800Z-111102T0300Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 102 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE GALE WARNING. * WINDS AND WAVES...NORTHEAST WINDS WILL BE 20 TO 25 KNOTS...WITH WINDS SHIFTING TO NORTHERLY ON MONDAY AND DECREASING SLIGHTLY. SEAS WILL BE AROUND 7 TO 9 FEET...WITH HIGHER AND STEEPER SEAS POSSIBLE NEAR THE OUTER WATERS AND THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ450-452-454-310115- /O.CON.KJAX.SC.Y.0036.000000T0000Z-111031T0900Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 102 PM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS AND WAVES...NORTHEAST WINDS WILL BE 20 TO 25 KNOTS...WITH A GRADUAL DECREASE TONIGHT. WINDS EXPECTED TO BECOME NORTHERLY ON MONDAY. SEAS WILL BE AROUND 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Oct 29, 9:02 PM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Oct 29, 9:02 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 PM EDT SAT OCT 29 2011
.UPDATE...
COLD AIR ADVECTION HAS BEGUN. TEMPERATURES RANGE FROM NEAR 50
NORTH TO LOWER 60S SOUTH. KJAX 00Z SOUNDING SHOWS TEMPS HAVE
COOLED NEARLY 10 DEGREES WITHIN LAYER BELOW 850 MB WITH NORTHERLY
FLOW. SURFACE HIGH PRESSURE CURRENTLY STRETCHES FROM THE LOWER
MISS VALLEY ACROSS TENNESSEE AND INTO WV. PRESSURE GRADIENT
REMAINS STRONG OVER THE FORECAST AREA AND NLY WINDS CONTINUE
AROUND 15 MPH NEAR THE COAST. FARTHER INLAND WINDS ARE CALM OVER
SE GA AND 5-10 MPH OVER FL. WINDS SHIFTING TO NELY TONIGHT WILL
KEEP COASTAL ZONES A TAD WARMER AT 50 TO 55 THAN INLAND ZONES
WHERE LOW/MID 40S WILL DOMINATE. HAVE TWEAKED GRIDS TO BRING IN
LINE WITH LATEST OBS...BUT FORECAST IS ON TRACK AND NO MAJOR
CHANGES EXPECTED.
&&
.AVIATION...VFR CONDITIONS. LOW LEVEL WINDS BETWEEN 1-2 KFT WILL
INCREASE FROM THE NE LATE TONIGHT...BUT AT THIS TIME SPEEDS WILL
NEAR 25-30 KTS...AND COUPLED WITH A 6-9 KT SFC SPEED BELIEVE THAT
WIND SHEAR WILL NOT NEED TO BE INCLUDED IN THE TAFS.
&&
.MARINE...SCA FOR ALL LEGS WILL RUN THROUGH SUNDAY. RECENT OBS
REPORTED NLY WINDS SUSTAINED 20G28KT AT THE ST AUGUSTINE C-MAN
(SAUF1) AND WINDS 23G29KT AT THE BUOY 43 NM E OF ST AUGUSTINE
(41012). COMBINED SEAS WERE 4-7 FT. EXPECT WINDS TO GRADUALLY
DECREASE TONIGHT WHILE VEERING MORE NNE...AS WAVES BUILD.
RIP CURRENTS: MODERATE TO HIGH RISK ON SUNDAY DUE TO STRONG ONSHORE
FLOW.
&&
.FIRE WX...BREEZY ONSHORE FLOW IS EXPECTED WITH SPEEDS 15-20 MPH
WITH HIGHER GUSTS. RHS WILL REMAIN ABOVE CRITICAL VALUES...BUT
WESTERN ZONES NEAR THE SUWANNEE RIVER VALLEY MAY NEAR 35% BRIEFLY
DURING THE AFTERNOON. AT THIS TIME...NO RED FLAGS OR FIRE DANGER
STATEMENTS ARE EXPECTED. LOW CLOUDS ARE EXPECTED TO INCREASE IN
COVERAGE THROUGH THE DAY SUNDAY FROM THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 39 68 48 69 / 0 10 20 20
SSI 50 66 56 69 / 0 10 30 40
JAX 44 68 54 73 / 0 10 30 40
SGJ 55 69 62 74 / 0 20 50 40
GNV 45 70 57 76 / 0 10 50 30
OCF 47 73 59 78 / 0 10 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
MKT/ABE/MMHazardous weather outlook, Oct 29, 3:13 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT SAT OCT 29 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 313 PM EDT SAT OCT 29 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...THIS AFTERNOON AND TONIGHT... A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ONSHORE FLOW WILL ENHANCE THE RIP CURRENT RISK FOR SUNDAY AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:05 AM EDT | Small Craft Advisory | JAX | 11 days | |
| Oct 30, 3:06 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 17 hr |
| Oct 30, 4:01 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.